Annali di Matematica Pura ed Applicata

, Volume 150, Issue 1, pp 67–117 | Cite as

Solvability on the real line of a class of linear volterra integrodifferential equations of parabolic type

  • Giuseppe Da Prato
  • Alessandra Lunardi


We consider an abstract parabolic integrodifferential equation with infinite delay in general Banach space X:
$$u'(t) = Au(t) + \int\limits_{ - \infty }^t {K(t - s)u(s)ds + f(t),t \in R}$$
where A: D(A) ⊂ X → X generates an analytic semigroup, and K(t) ε L(D(A), X) for every t ⩾ 0. Under suitable assumptions on the kernel K, we extend to equation (*) the well known results about bounded solutions, periodic solutions, and solutions with exponential growth, of the abstract parabolic equation:
$$v'(t) = Av(t) + f(t),t \in R.$$


Banach Space Periodic Solution Exponential Growth Parabolic Equation Real Line 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    S. Agmon,Lectures on elliptic boundary value problems, Van Nostrand, Princeton, 1965.Google Scholar
  2. [2]
    Ph.Clement - G. DaPrato,Existence and regularity results for an integral equation with infinite delay in Banach space, J. Int. Eq. & Oper. Theory, to appear.Google Scholar
  3. [3]
    B. D. Coleman -M. E. Gurtin,Equipresence and constitutive equation for rigid heat conductors, Z. Angew. Math. Phys.,18 (1967), pp. 199–208.Google Scholar
  4. [4]
    B. D. Coleman -V. J. Mizel,Thermodynamics and departures from Fourier's law of heat conduction, Arch. Rat. Mech. Anal.,13 (1963), pp. 245–261.Google Scholar
  5. [5]
    J. M. Cushing,Integrodifferential equations and delay models in population dynamics, Lecture Notes in Biomathematics, Springer-Verlag, Berlin, 1977.Google Scholar
  6. [6]
    G. Da Prato -M. Iannelli,Linear integro-differential equations in Banach spaces, Rend. Sem. Mat. Univ. Padova,62 (1980), pp. 207–219.Google Scholar
  7. [7]
    G. Da Prato -M. Iannelli,Existence and regularity for a class of integrodifferential equations of parabolic type, J. Math. Anal. Appl.,112 (1985), pp. 36–55.Google Scholar
  8. [8]
    G. Da Prato -A. Lunardi,Periodic solutions for linear integrodifferential equations with infinite delay in Banach spaces, in: «Differential Equations in Banach Spaces», Procedings of the Bologna Conference, 1985, Lecture Notes in Mathematics, Springer-Verlag, Berlin, (1986), pp. 176–185.Google Scholar
  9. [9]
    A. Friedman -M. Shinbrot,Volterra integral equations in Banach space, Trans. Amer. Math. Soc.,126 (1967), pp. 131–179.Google Scholar
  10. [10]
    R. C. Grimmer -F. Kappel,Series expansions for resolvents of Volterra integrodifferential equations in Banach spaces, SIAM J. Math. Anal.,15 (1984), pp. 595–604.Google Scholar
  11. [11]
    R. C. Grimmer -A. J. Pritchard,Analytic resolvent operators for integral equations in Banach space, J. Diff. Eq.,50 (1983), pp. 234–259.Google Scholar
  12. [12]
    A. Lunardi,Laplace transform methods in integrodifferential equations, J. Int. Eq.,10 (1985), pp. 185–211.Google Scholar
  13. [13]
    A. Lunardi -E. Sinestrari,C α-regularity for non autonomous linear integrodifferential equations of parabolic type, J. Diff. Eq.,63 (1986), pp. 88–116.Google Scholar
  14. [14]
    Y.Niikura - Y.Yamada,Bifurcation of periodic solutions for nonlinear parabolic equations with infinite delays, Funkc. Ekv., to appear.Google Scholar
  15. [15]
    J. W. Nunziato,On heat conduction in materials with memory, Quart. Appl. Math.,29 (1971), pp. 187–304.Google Scholar
  16. [16]
    J. Prüss,On resolvent operators for linear integrodifferential equations of Volterra type, J. Int. Eq.,5 (1983), pp. 211–236.Google Scholar
  17. [17]
    J.Prüss,On linear Volterra equations of parabolic type in Banach spaces, preprint.Google Scholar
  18. [18]
    J.Prüss,Bounded solutions of Volterra equations, preprint.Google Scholar
  19. [19]
    E. Sinestrari,On the abstract Cauchy problem of parabolic type in spaces of continuous functions, J. Math. Anal. Appl.,107 (1985), pp. 16–66.Google Scholar
  20. [20]
    H. B. Stewart,Generation of analytic semigroups by strongly elliptic operators, Trans. Amer. Math. Soc.,199 (1974), pp. 141–162.Google Scholar
  21. [21]
    H. B. Stewart,Generation of analytic semigroups by strongly elliptic operators under general boundary conditions, Trans. Amer. Math. Soc.,259 (1980), pp. 299–310.Google Scholar
  22. [22]
    D. V. Widder,The Laplace transform, Princeton University Press, Princeton, 1941.Google Scholar

Copyright information

© Fondazione Annali di Matematica Pura ed Applicata 1987

Authors and Affiliations

  • Giuseppe Da Prato
    • 1
  • Alessandra Lunardi
    • 2
  1. 1.Scuola Normale SuperiorePisaItaly
  2. 2.Dipartimento di MatematicaPisaItaly

Personalised recommendations